Do MAOIs have strong side effects?
Well yeah, MAOIs have side-effects, like any meds. I'm not sure I'd describe them as any "stronger" than other stuff like SSRIs etc.
All those other setotonin-based meds made me emotionally numb, apathetic and even more depressed. IMO that's a pretty strong side-effect.
It's part of the whole prejudice against MAOIs these days ... they're viewed as outdated, hardcore, dangerous psychiatric medications with terrible side-effects that have no place in today's world of SSRIs.
That's why MAOIs are used so like nowdays.
Personally, I'm happy to put up with Nardil's side-effects because unlike SSRIs/SNRIs, Nardil *actually works*.
It all depends on where you're at.
If you've truly had enough of SA and its effect on your life, you're ready to try Nardil.
If you're not yet at that point, by all means try other things. They may well help.
I had already been through numerous other meds, and I'd tried meditation, CBT, psychotherapy, exercise, group therapy etc etc, to no avail.
I was at the point where I was willing to try anything. I'd had enough.
Good luck. I hope you find something that works for you 😎